Alert archive / Nebraska / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS North Platte, NE
NWS North Platte, NE issued this areal flood advisory at Jul 25, 2021, 5:53 AM CDT for Frontier County, Nebraska. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 5:53 AM CDT (10:53 UTC)
- Expired
- Jul 25, 2021, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WGUS83 KLBF 251053
FLSLBF
Flood Advisory
National Weather Service North Platte NE
553 AM CDT Sun Jul 25 2021
NEC063-251400-
/O.NEW.KLBF.FA.Y.0013.210725T1053Z-210725T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
553 AM CDT Sun Jul 25 2021
The National Weather Service in North Platte has issued a
* Flood Advisory for...
Eastern Frontier County in southwestern Nebraska...
* Until 900 AM CDT.
* At 553 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Eustis.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4035 10019 4070 10012 4070 9998 4044 9998
4044 10010 4035 10010
$$
CDC1 follow-up statement
044
WGUS83 KLBF 251233
FLSLBF
Flood Advisory
National Weather Service North Platte NE
733 AM CDT Sun Jul 25 2021
NEC063-251400-
/O.CON.KLBF.FA.Y.0013.000000T0000Z-210725T1400Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frontier NE-
733 AM CDT Sun Jul 25 2021
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR
EASTERN FRONTIER COUNTY...
At 733 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
Some locations that will experience flooding include...
Eustis.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4035 10019 4070 10012 4070 9998 4044 9998
4044 10010 4035 10010
$$
CDCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood advisory went out at Jul 25, 3:50 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 3:50 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 350 AM CDT Sun Jul 25 2021 .SHORT TERM...(Today through Monday) Issued at 349 AM CDT Sun Jul 25 2021 Forecast concerns focus on the potential for thunderstorm activity today in addition to significant heat expected later this upcoming week. Period begins with modest northwesterly flow aloft with the area situated between weak surface high pressure along the Minnesota/Iowa border and modest surface lows across the Central Rockies. Main driving force for sensible weather today will be the aforementioned high pressure system with easterly low-level flow expected to veer to more southerly later today. Surface cool front that tracked through the area earlier has settled across northern Kansas. Enough upper-level energy...in the form of a right-entrance region of a modest h25 jet coincident with some WAA...is allowing a few thunderstorms to percolate across our far southeast zones. Morning NWP guidance has not had a very good handle on this activity, most notably the HRRR. Meanwhile, the RAP was the most bullish on this activity and suggests further expansion later this morning further north and west. Do believe this solution is a bit aggressive but given the expectation that the support previously listed should linger through sunrise, will maintain at least slight chance (15- 24%) PoPs across much of southwest Nebraska. Given this area of convection and residual cloud cover, did lower highs slightly with low 90s expected south of Highway 2 and mid to upper 90s expected elsewhere. As mentioned before, winds will become more southerly later today as surface high pressure east of the area shifts to the south and east down the Mississippi River valley. This will push a plume of richer moisture north across southwest Nebraska up through the Panhandle later today. With expected highs today reaching the 90s in these areas, moderate instability (around 2000-3000 j/kg MLCAPE) will develop later this afternoon. Southeasterly surface winds combined with west-northwest flow aloft will allow for sufficient deep-layer shear for the potential for an isolated strong or briefly severe thunderstorm should one develop. The question remains if one will develop or not. At this time, confidence is low in this occurring as heights begin rising this afternoon and any appreciable source of lift appears to stay north of the area closer to the now warm front that will have moved through the area into South Dakota. As such, will limit thunderstorm coverage to areas south of Highway 92 and west of Highway 47. Expect any rain and thunderstorm activity that should manage to develop to shift south of the area fairly quick this evening leaving the bulk of the overnight dry. Under partly clear skies, lows will fall into the 60s. Similar, if not a touch warmer, temperatures are expected Monday with only modest increases in temperatures off the surface but weaker mixing of the boundary layer. This will again yield afternoon highs in the 90s with upper 90s possible along the South Dakota border. Though air temperatures will be quite warm across our northern zones, humidity will be limited thus keeping heat index values below Advisory criteria. .LONG TERM...(Monday night through Saturday) Issued at 349 AM CDT Sun Jul 25 2021 Beginning 00z Tuesday. Ridging across the southwest will begin to strengthen as is slowly tracks onto the Central Plains. NWP guidance is in good agreement in developing a 595 dam ridge centered over southwest Nebraska/northwest Kansas by Wednesday. NAEFS advertises this as 2-3 standard deviations above climatology with h85 temperatures around 2-3 standard deviations above climatology as well. Enhanced southwesterly flow will be more than adequate to yield deep mixing of the boundary layer to tap into the plume of warm air aloft. With temperature h7 temperatures generally around 14- 16 degC, expecting afternoon high temperatures to climb into the upper 90s and 100s for all locations Tuesday and Wednesday. The warmest of these days is expected to be Wednesday with current forecast highs in the 50th to 75th percentile range as of now. There remains good ensemble support for the coming heat so considering this fairly high confidence at this point. Heat headlines will likely be needed in the coming days, but duration criteria for an Excessive Heat Warning appears to not be met at the moment (4 consecutive days of Heat Advisory criteria). Canadian high pressure system will approach the area on Thursday, breaking our heat spell though temperatures should remain near to slightly above normal for Thursday into the following weekend. Precipitation chances will also return to the area as the surface boundary on the forward edge of the high pressure will provide the focus and upper-level support improves (cooling mid-level temps, weak height falls, perturbations within the flow aloft). For now, minor differences in ridge location and surface features preclude higher confidence in timing and placement of best PoPs. Utilizing the model blend gives greatest probabilities during the evening hours Thursday, Friday, and Saturday for much of western Nebraska however this is subject to change as models begin to resolve their differences. The area looks to remain on the northern periphery of mid-level ridging through the end of the forecast period, therefore, thinking at least normal to above normal temperatures will remain the norm into early August. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1142 PM CDT Sat Jul 24 2021 Winds will be less than 5 knots at both terminals for the rest of tonight. There is a possibility of fog and periods of LIFR conditions in southwest Nebraska including KLBF in the early morning hours, but should clear up later in the morning. Afterwards, VFR conditions should continue across western and north central Nebraska for the remainder of the forecast period. Gusty winds out of the south may pick up in the afternoon into the evening at both terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Meltzer
Hazardous weather outlook, Jul 25, 3:59 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 359 AM CDT Sun Jul 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-260900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 AM CDT Sun Jul 25 2021 /259 AM MDT Sun Jul 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms are possible across southwest Nebraska today. The risk of severe weather is low but some storms may be capable of producing locally heavy rainfall which could lead to minor flooding in some areas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A Heat Advisory may issued across parts of western and north central Nebraska Tuesday and Wednesday. Heat indices may approach or exceed 100 degrees in some areas. Thunderstorms are possible at times, Wednesday night through Saturday. The risk of severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.